Alert archive / Wyoming / Special Weather Statements in 2011

Special Weather Statement, NWS Riverton, WY

June 12, 2011Fremont County, Wyoming

NWS Riverton, WY issued this special weather statement at Jun 12, 2011, 2:21 PM MDT for Fremont County, Wyoming. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2011, 2:21 PM MDT (20:21 UTC)
Expired
Jun 12, 2011, 3:00 PM MDT
In force
39 min
Issued by
NWS Riverton, WY

County Fremont County, WY

The radar

The Riverton/Lander radar (KRIW), 27 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 2:27 PM MDTTSTM WND GST 622 Sw Riverton, WYPOWER OUTAGE AT THIS LOCATION DUE TO STRONG WINDS.
Jun 12, 2:34 PM MDTTSTM WND GST 60N Riverton, WYSMALL TREE BRANCHES BLOWN DOWN.
Jun 12, 2:34 PM MDTTSTM WND GST 60Riverton, WYFOUR INCH BRANCHES BLOWN OFF TREE. POSSIBLE STREET SIGN BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.4 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2011-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2011-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-204 J/kg
Mixed-layer LCL
1656 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

432 
WWUS85 KRIW 122021
SPSRIW

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
221 PM MDT SUN JUN 12 2011

WYZ017-018-122100-
LANDER FOOTHILLS WY-WIND RIVER BASIN WY-
221 PM MDT SUN JUN 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 300
PM MDT...

AT 217 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF ARAPAHOE...OR 9 MILES WEST
OF RIVERTON...MOVING EAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THE STRONGEST WINDS FROM THIS STORM WILL BE FELT NEAR RIVERTON. BE 
PREPARED AND EXPECT STRONG WINDS FOR ABOUT 10 TO 15 MINUTES.

THIS STORM WILL BE NEAR...
ARAPAHOE AND U.S. HWY 26 MILE MARKER 130 AROUND 225 PM MDT.
ST. STEPHENS...FREMONT COUNTY FAIRGROUNDS AND RIVERTON AROUND 230 PM
MDT.
GAS HILLS RD MILE MARKER 10 AROUND 245 PM MDT.
GAS HILLS RD MILE MARKER 20 AROUND 300 PM MDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND 
TV STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM 
THE NATIONAL WEATHER SERVICE.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4309 10776 4281 10786 4292 10870 4315 10871
TIME...MOT...LOC 2019Z 277DEG 37KT 4301 10856

$$

LYNOTT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this special weather statement went out at Jun 12, 3:41 AM MDT, 10 hours 40 minutes earlier.

Area forecast discussion, Jun 12, 3:41 AM MDT, 10 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
341 AM MDT SUN JUN 12 2011

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT

AN UPPER TROUGH WILL SWEEP ACROSS THE AREA TODAY...ALONG WITH THE
RIGHT ENTRANCE REGION OF A 60+ KNOT JET. NUMEROUS SHOWERS WITH A
FLASH OR TWO OF LIGHTNING WILL SWEEP ACROSS THE WEST WITH THIS
TROUGH EARLY THIS MORNING. PWAT CAPE AND LI VALUES WILL CONTINUE
TO BE SUFFICIENT ENOUGH FOR ISOLATED TO SCATTERED SHOWERS WITH
SOME EMBEDDED THUNDERSTORMS TODAY AND AGAIN ON MONDAY OVER MUCH OF
THE STATE...SOME STORMS COULD BE STRONG OVER EASTERN PORTIONS OF
THE CWA. SOME OF THE STRONGER STORMS COULD PRODUCE HEAVY DOWNPOURS
...WHICH COULD CAUSE SOME RIVERS AND STREAMS TO RUN OUT OF THEIR
BANKS BUT THAT DEPENDS HEAVILY UPON WHERE THE STRONGER STORMS
HAPPEN TO FORM.

TEMPERATURES WILL INCREASE SLIGHTLY THROUGH TUESDAY AND WILL BE
SLIGHTLY ENHANCED BY WARM DOWNSLOPE WINDS NEAR MOUNTAIN RANGES. H7
WINDS WILL NOT BE TOO STRONG...MAXING OUT AT 30KT THIS EVENING. NO
HIGH WINDS ARE ANTICIPATED HOWEVER INVERTED V PROFILES SHOWING UP ON
FORECAST SOUNDINGS SUGGEST THAT STRONG WINDS ARE POSSIBLE NEAR
THUNDERSTORMS.

THE ATMOSPHERE WILL STABILIZE ON TUESDAY AS RIDGING BUILDS IN AHEAD
OF THE NEXT PACIFIC WAVE SET TO ARRIVE MID WEEK.

.LONG TERM...WEDNESDAY THROUGH SUNDAY
BRIEF RIDGING OVERHEAD WEDNESDAY FOR A DRIER AND WARMER DAY BEFORE
THE NEXT TROUGH MOVES INTO THE PACNW PROVIDING AN INCREASED THREAT
OF SHOWERS AND THUNDERSTORMS INTO THE WEEKEND. THE ECMWF IS MORE
PROGRESSIVE WITH THIS PATTERN BUT BASED ON THE OVERALL SPRING
PATTERN WILL SIDE CLOSER TO THE GFS AND GEM FOR NOW. A COUPLE WARM
DAYS POSSIBLE BUT TEMPERATURES WILL LIKELY COOL AGAIN FRIDAY INTO
THE WEEKEND.

&&

.AVIATION...

NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL BE ENCOUNTERED
VCNTY AND WEST OF A KJAC-KCOD LINE THIS MORNING WITH AREAS OF MVFR
CONDITIONS AND FREQUENT MOUNTAIN OBSCURATIONS.  CONDITIONS IN THE
NORTHWEST WILL IMPROVE AFTER 18Z.  A SURFACE LOW PRESSURE SYSTEM
WILL FORM OVER CENTRAL WYOMING AND PUSH EAST THROUGH THE AFTERNOON.
ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE
SOUTHWEST AND CENTRAL IN THE AFTERNOON WITH THIS ACTIVITY SHIFTING
MAINLY EAST OF INTERSTATE 25 AFTER 00Z MONDAY.  ISOLATED STRONG TO
SEVERE THUNDERSTORMS WILL BE POSSIBLE VCNTY I25 AND KCPR THIS
AFTERNOON.

&&

.HYDROLOGY...

A WARM WEEKEND COMBINED WITH SCATTERED SHOWER AND THUNDERSTORM
ACTIVITY WILL CONTINUE TO MELT SNOW IN THE HIGH COUNTRY...THERE IS
STILL A REMARKABLE NUMBER OF SNOTEL SITES REPORTING OVER TWO FEET OF
SWE CONTAINED WITHIN THE SNOW PACK. WEST TO SOUTHWEST FLOW WILL
BRING BREEZY CONDITIONS IN THE MOUNTAINS WITH DOWNSLOPE WARMING ON
THE EAST SLOPES OF THE MOUNTAINS AND FOOTHILLS. SHOWER AND
THUNDERSTORM ACTIVITY THROUGH MONDAY COULD DROP LOCALLY HEAVY
AMOUNTS OF RAIN IN THE STRONGER STORMS. MUCH OF THE REMAINING SNOW
BELOW 9800 FEET SHOULD COME OFF DURING THIS PERIOD. HIGH WATER WILL
REMAIN ON THE NORTH PLATTE THROUGH NATRONA COUNTY...ON THE BIGHORN
RIVER TROUGH WASHAKIE AND BIG HORN COUNTIES...THE SALT IN THE STAR
VALLEY AND THE BLACKS FORK IN SOUTHWEST SWEETWATER COUNTY. THE
BIGGEST PROBLEM AREAS SHOULD BE WHERE THE HEAVIEST RAIN FALLS ON
RAPIDLY MELTING SNOW BELOW 9800 FEET.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH TUESDAY MORNING WYZ020.

&&

SHORT TERM...ALLEN
LONG TERM...SKRBAC
AVIATION...AEM
HYDROLOGY...ALLEN
Hazardous weather outlook, Jun 12, 12:48 PM MDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
1248 PM MDT SUN JUN 12 2011

WYZ001>020-022>030-131000-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
1248 PM MDT SUN JUN 12 2011

...FLOOD WATCHES...WARNINGS AND ADVISORIES ARE IN EFFECT FOR PORTIONS
OF WESTERN AND CENTRAL WYOMING....

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

CREEKS AND RIVERS WILL REMAIN HIGH AND SWIFT OVER MUCH OF THE AREA.
THIS ESPECIALLY WILL OCCUR WEST OF THE CONTINENTAL DIVIDE WITH
MORE WIDESPREAD SHOWERS AND THUNDERSTORMS. PLEASE SEE THE LATEST
HYDROLOGICAL PRODUCTS FOR THE MOST CURRENT RIVER AND STREAM
INFORMATION.

OTHERWISE...WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE INTO
THIS EVENING. THE STORMS COULD CONTAIN FREQUENT LIGHTNING...
STRONG GUSTY WINDS...HAIL AND BRIEF HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WIDELY SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED MONDAY
ACROSS THE AREA...AND SOME OF THESE STORMS COULD BE STRONG. ANOTHER
SIGNIFICANT WEATHER SYSTEM MAY APPROACH THE WEST THURSDAY THROUGH
SATURDAY PROVIDING FOR AN INCREASED THREAT OF STRONG THUNDERSTORMS
ACROSS MUCH OF WESTERN AND NORTH CENTRAL WYOMING.

CREEKS AND RIVERS WILL CONTINUE TO RUN HIGH AND SWIFT AS RECORD
MOUNTAIN SNOWPACK CONTINUES TO MELT. SOME LOCATIONS WILL EXPERIENCE
MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER OR
RIVER FLOODING.

TEAM RIVERTON

In the hours before

Special weather statement, Jun 12, 12:36 PM MDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1236 PM MDT SUN JUN 12 2011

WYZ014-015-025-026-121915-
UPPER GREEN RIVER BASIN WY-UPPER GREEN RIVER BASIN FOOTHILLS WY-WIND
RIVER MOUNTAINS EAST WY-WIND RIVER MOUNTAINS WEST WY-
1236 PM MDT SUN JUN 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUBLETTE AND WESTERN
FREMONT COUNTIES UNTIL 115 PM MDT...

AT 1228 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING NEAR U.S. HWY 191 MILE
MARKER 90...OR 8 MILES SOUTHEAST OF PINEDALE...MOVING NORTHEAST AT 40
MPH. THIS THUNDERSTORM WILL REMAIN OVER OPEN COUNTRY BEFORE MOVING
INTO THE WESTERN PARTS OF THE WIND RIVER RANGE.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
RURAL CENTRAL SUBLETTE COUNTY THROUGH 115 PM MDT
RURAL EASTERN SUBLETTE COUNTY THROUGH 115 PM MDT
RURAL WESTERN FREMONT COUNTY THROUGH 115 PM MDT

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4326 10942 4294 10900 4268 10974 4287 11000
TIME...MOT...LOC 1834Z 235DEG 37KT 4281 10970

LYNOTT
Special weather statement, Jun 12, 1:33 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
133 PM MDT SUN JUN 12 2011

WYZ005>007-016>018-122145-
SOUTHWEST BIG HORN BASIN-SOUTHEAST BIG HORN BASIN-
OWL CREEK AND BRIDGER MOUNTAINS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-LANDER FOOTHILLS-
INCLUDING THE CITIES OF...THERMOPOLIS...WORLAND...DUBOIS...
RIVERTON...SHOSHONI...LANDER
133 PM MDT SUN JUN 12 2011

...WIDELY SCATTERED THUNDERSTORMS TO DEVELOP THIS AFTERNOON...

STORMS WILL MOVE INTO THE NORTHERN WIND RIVER BASIN...AS WELL AS
THE OWL CREEK MOUNTAINS AND BIG HORN BASIN. THESE STORMS WILL
CONTAIN BRIEF HEAVY RAIN AND DANGEROUS LIGHTNING. IN ADDITION...
WIND GUSTS TO 45 MPH ARE POSSIBLE NEAR ANY STORMS THIS AFTERNOON.

STAY TUNED TO FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE AS
THESE STORMS COULD BECOME STRONGER AS THEY MOVE FURTHER EAST.

KPL
Special weather statement, Jun 12, 1:58 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
158 PM MDT SUN JUN 12 2011

WYZ010-011-122100-
NORTHEAST JOHNSON COUNTY WY-SOUTHEAST JOHNSON COUNTY WY-
158 PM MDT SUN JUN 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JOHNSON COUNTY UNTIL 300
PM MDT...

AT 155 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF I25 EXIT 280...OR 18 MILES
SOUTHEAST OF BUFFALO...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
I90 EXIT 77 AROUND 230 PM MDT.
I90 EXIT 82 AROUND 245 PM MDT.
POWDER RIVER REST AREA AND I90 EXIT 88 AROUND 300 PM MDT.

THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 72 AND
89.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4435 10621 4409 10608 4402 10658 4419 10666
TIME...MOT...LOC 1958Z 252DEG 13KT 4414 10649

LYNOTT
Special weather statement, Jun 12, 2:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
221 PM MDT SUN JUN 12 2011

WYZ017-018-122100-
LANDER FOOTHILLS WY-WIND RIVER BASIN WY-
221 PM MDT SUN JUN 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 300
PM MDT...

AT 217 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF ARAPAHOE...OR 9 MILES WEST
OF RIVERTON...MOVING EAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THE STRONGEST WINDS FROM THIS STORM WILL BE FELT NEAR RIVERTON. BE
PREPARED AND EXPECT STRONG WINDS FOR ABOUT 10 TO 15 MINUTES.

THIS STORM WILL BE NEAR...
ARAPAHOE AND U.S. HWY 26 MILE MARKER 130 AROUND 225 PM MDT.
ST. STEPHENS...FREMONT COUNTY FAIRGROUNDS AND RIVERTON AROUND 230 PM
MDT.
GAS HILLS RD MILE MARKER 10 AROUND 245 PM MDT.
GAS HILLS RD MILE MARKER 20 AROUND 300 PM MDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM
THE NATIONAL WEATHER SERVICE.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4309 10776 4281 10786 4292 10870 4315 10871
TIME...MOT...LOC 2019Z 277DEG 37KT 4301 10856

LYNOTT

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 11:27 AM MDTAreal Flood AdvisoryRIWFremont, Hot Springs, Lincoln, Park, Sublette, Teton15 hr
Jun 12, 12:36 PM MDTSpecial Weather StatementRIWSublette39 min
Jun 12, 1:58 PM MDTSpecial Weather StatementRIWJohnson62 min
Jun 12, 2:40 PM MDTSpecial Weather StatementRIWWashakie50 min
Jun 12, 3:28 PM MDTTornado WarningRIWWashakie32 min
Jun 12, 4:16 PM MDTSpecial Weather StatementRIWJohnson44 min
Jun 12, 4:57 PM MDTSpecial Weather StatementRIWJohnson33 min

Nearby

Special Weather Statements in Wyoming, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.